Star Tribune sources said Prince’s toxicology report, which has not been released, also revealed the presence of lidocaine, alprazolam and Percocet in his system. CNN’s Dr. Drew Pinsky said the combination of fentanyl, (which is an opioid based drug), and alprazolam (which is a benzodiazepine) could be the key to why Prince died…
Officials never revealed the amount of fentanyl that was in Prince’s system. But the Star Tribune reported that a source said the amount of fentanyl in his system was so high it would have killed anyone, no matter their size…
As a chronic pain patient on long-term opioid therapy, I’m sure Prince had a high tolerance. The media is focused on fentanyl, but no one’s asking about the amount of Percocet in his bloodstream.
“Officials” say he didn’t have a prescription for fentanyl, but it appears he did have a prescription for the Percocet and alprazolam. And it appears that this combination wasn’t enough to manage his pain. Did his doctor refuse to increase his medications (either before or after his overdose)? Is that why he went to the underground market for Vicodin, but got fentanyl instead? Had Prince ever taken fentanyl? If Percocet wasn’t helping his pain, wouldn’t the next step be fentanyl or something similarly stronger? So many questions…
There’s not enough information to know what happened, and I guess we’ll never know the truth. Like, why were his shirt and pants on backwards? Was he so messed up that he put them on that way? Both of them on backwards? I just think that’s odd.
Drew Pinsky is a major dickhead, but he’s right about the combination of painkillers and benzos. However, I wondered about the lidocaine. Why did Prince have lidocaine in his system? I used lidocaine patches for years, although I think they provided more of a placebo effect than any real pain relief. They were expensive, but my doctor used to sometimes give me samples. (Thanks, Big Pharma.)
But I had no idea that lidocaine could be deadly. I also didn’t realize that users could inject it, but there’s probably something that can be done chemically to a patch — of lidocaine or fentanyl — that can turn the drugs into something that can be injected. Did Prince have injection marks on his body? Did he inject the Vicodin (really fentanyl)?
“I am experiencing a toxic response to daily use of lidocaine patches over a period of many months. I have been seen by a pain specialist who signed off on the Rx each month. I have been experiencing: exhaustion, blurred vision, tinnitus, horrible metallic taste in my mouth, nausea, diarehha, numbness of tongue, blurred vision (x3 episodes), difficulty in concentration, and agitation. He was also giving me injections, which included cortizone and lidocaine. Initially, I thought I had the flu. When the exhaustion continued, I decided to see my GP. On the 17th of this month, I suddenly recalled that the doctor had asked me if I had a metallic taste in my mouth during injections. I read the patch brochure, ripped off the patch, and saw my GP.”
Lidocaine toxicity is estimated to affect between 1 in 1000 to 1 in 500 patients.
Lidocaine Reviewed by adi smith on Wed, 23 Mar 2011 .
Deadly!!! After being injected by my dentist my heart immediately started to race sending me into shock and gasping for breath. This was followed by spasms. seizures.and sub consciousness. it was real awful . The paramedics had to be called to take me to the ER. I was booked for two days. it left me with chest pains and occasional throbbing of the heart. It was the worst experience and a venture with death
Improper Use of Skin Numbing Products Can Be Deadly
3 thoughts on “Prince and Lidocaine”
My brother was suffering from pain and died of a heart attack. One theory by the doctor is that he was putting on too many of the lidocaine patches. It’s not certain, but he was a recovering alcoholic so he tended to believe if one patch works then more is better. I never realized this was all such dangerous stuff.
I had no idea Prince had his clothes on backwards. Very odd. The plot thickens, but I doubt we’ll ever learn the whole story.
LikeLiked by 1 person
Sorry for your loss. I also used a lot of lidocaine patches at once, although I didn’t suffer from any side effects. And I used them in combination with drug therapy. I’m not sure the lidocaine patches by themselves are dangerous, except for a very small percentage of patients. Maybe the adverse risks increase when lidocaine is combined with other medications. Was your brother treating his addiction or heart problem with any medications?
I think he was on other meds, but not sure because we lived a good distance from each other. He had been a major coke addict for years before getting sober so I assumed he damaged his heart since heart disease does not run in my family. My other brother, who was closer to him, was the one who mentioned the likely overuse of the patches. His death certificate reads, “Heart failure. Possible overdose.” I guess we’ll never really know for sure.
LikeLiked by 1 person